laura_art1.jpg

 

Professor, Pure Mathematics
Year Started at JMU: 2000
taalmala@jmu.edu
Contact Info
Website: http://educ.jmu.edu/~taalmala/

Research Description

Dr. Taalman’s published mathematical research includes singular algebraic geometry, knot theory, and the algebraic and combinatorial analysis of games and puzzles. She is also an author of multiple nationally-published calculus textbooks, general interest mathematical trade books, and puzzle books. Her most recent scholarship centers around computational and generative design for 3D printing; coding for interactive mathematical exploration; and procedural, customizable design.

Education
  • PhD in Mathematics, 2000, Duke University
  • MA in Mathematics, 1997, Duke University
  • BS Mathematics, 1994, University of Chicago
Select Publications
  • Opportunity Costs in the Game of Best Choice, M. Crews, B. Jones, K. Meyers, L. Taalman, M. Urbanski, and B. Wilson, Electronic Journal of Combinatorics Volume 26, Issue 1 (2019)
  • Sequences of Spiral Knot Determinants, C. Kim, R. Stees, and L. Taalman, Journal of Integer Sequences, Volume 19, Issue 1 (2016)
  • An Exact Sequence of Weighted Nash Complexes, L. Taalman, Illinois Journal of Mathematics, Volume 52, Number 2 (2008)

Back to Top